Quick Answer: When should I call 911 for overdose?

Regardless of the substances involved, start by checking for these signs of an overdose: slow or ragged breathing. a loud, rattling snoring sound when breathing. constricted pupils.

When should you call an ambulance for an overdose?

An overdose is always a medical emergency. You should be concerned and phone an ambulance if they show any of these signs: Are unconscious or extremely drowsy. Are having a seizure.

What do you do if someone is overdosing?

How to respond to an overdose

  1. Call 911 right away if you think someone is overdosing.
  2. If you are in doubt, call 911 anyways (you won’t get in trouble for calling) and they can talk you through what to do.
  3. Give mouth to mouth until help arrives.
  4. The medication naloxone (Narcan) can reverse the effects of an overdose.

Do you have to go to the hospital for an overdose?

An overdose can cause slight changes in the body or it can be a life-threatening emergency. For severe cases of overdose, call 911 or seek immediate medical care. If you suspect an overdose and have mild symptoms, such as drowsiness, unsteadiness, and slurred speech, visit an emergency department at Dignity Health.

IT IS IMPORTANT:  What are the paramedical courses in NEET?

What do paramedics do when someone overdoses?

The combative attitude of overdose patients gives paramedics extra incentive to revive them slowly, instead of all at once. By administering naloxone in 0.4 mg increments, and waiting 3 to 4 minutes between doses, they avoid accelerating the patient’s heart rate or causing them to vomit.

What do you do if someone overdoses on medication?

Overdose treatment may include:

  1. Removal of drugs from your body – such as using activated charcoal.
  2. Administering an antidote (such as naloxone ) to reverse opioid overdose.

What happens if you overdose and go to the hospital?

Sleepiness, confusion, and coma are normal and can be dangerous if aspiration occurs. Cool and sweaty skin, or hot and dry skin, are also possible. all these are as a result of overdose medication. Damage to the heart or lungs may result in chest pain.

Can you be charged if you overdose?

Most overdose deaths are charged as second-degree murders, manslaughter or involuntary manslaughter.

How long do you need to stay in hospital after overdose?

In a hospital, the person might be provided with treatments that could conflict with drug use, so patients will need to stay in the hospital for several days. They may not be able to take the drugs for several more days, or even weeks, without running the risk of yet another overdose.